Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


feel like punching someone
Dec 19, 2006

Dr I am 38 diagnosed in Feb 2006 after becoming quite ill - weight loss, KS lesions, fever etc. Initial bloods showed VL >100,000 CD4 136 17%. My clinician believes I was infected a long time ago, which would fit. Started medication in March Sustiva/Truvada. Last month VL <50 CD4 340 18%. Weight is back to what it was and KS is slowly, very slowly disappearing. No more sweats/fevers and feel fine. I should be happy.

Problem is over the last few weeks I have become extremely angry and bitter, not just unsocial but I would go as far as to say anti social. My confidence has gone and I don't want to speak to people and lose my temper very easily and quickly. I feel extremely - and i hate using this over used word -stressed to hell. My family GP thinks I have POST TRAUMATIC STRESS after surviving and running on adrenalin over the last few traumatic months. I have had one 50min appt with a Physcologist and will be seeing them again, although I am ver very scepical it will do any good. Can you offer any advice also is there any medication I can take to try and assist my mood. Thanks

Response from Dr. Horwath

I don't believe that posttraumatic stress is the best way to describe this experience. However, you have experienced a difficult and stressful period, and the irritable mood and loss of social interest do point toward a depression. You should be evaluated. Your scepticism may also be symptomatic of the negative thoughts often seen in depression.



Previous
HIV Antibodies
Next
HIV poz for 3 yrs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement